I started Trinessa in September after being on the Depo shot for 1.5 years. I've been taking my pills every day (I haven't missed one) but on occasion I've taken my pills a bit late. I usually take it at 8pm every day, but there have been times where I've taken it at 10pm because I forgot. My boyfriend and I do have unprotected sex but he pulls out every time. I'm just concerned because my periods have been irregular while on Trinessa. I did have a period in October, but I recently started my green pills for this month (November) and I haven't had a period yet. I don't think I'm pregnant, but I have anxiety issues so I'm worried. Is it because the Depo is still in my system? While I was on Depo I didn't have a period at all.
21 Nov 2012
It takes a while when you stop Depo to start having normal regular periods. Give it time and you will start having them when you are supposed to. As mentioned by my friend, pulling out is a wasted gesture. It does absolutely NOTHING to prevent pregnancy. Men secrete sperm all through the sex act and they cannot control this secretion. If you are taking you pills regularly at roughly the same time of day (it doesnt have to be exact so taking it an hour or two late is not too late) then you are not ovulating and you wont get pregnant even if he ejaculates inside of you and even on your inactive pill week so go ahead and let him finish inside of you! This is the reason we take birth control, so that you can enjoy sex without the worry of becoming pregnant! For men, ejaculation within a woman is very pleasurable and it can be very pleasurable for a woman too! Dont deny yourself this when you are on the pill because you are protected if you are taking them correctly. Give yourself at least 6 months to a year to become regular again after Depo.
20 Nov 2012
Birth Control pills work 3 ways. They prevent ovulation. They decrease the lining of the uterus, and they thicken the mucous at the cervix.
This means that if you take your pill every day at roughly the same time, you will not get pregnant. There are some medications that decrease the ability of the pill to work. One of them is antibiotics, so that if you’re on them you should use a backup method of birth control.
You will not get pregnant when you are on the inactive pills. YOU DO NOT OVULATE WHEN ON THE PILL.
You may have a very light or even no period from time to time because of the decrease in uterine lining.
You do not ever need to take plan B. The only reason for condoms when on the pills is to prevent STDS.
If you forget a pill your chances of getting pregnant increase slightly. The more pills your forget, the more your chance of pregnancy.
When first starting the pill you need to use back up birthcontrol for at least the first week. After you start the pill, when you have your period has nothing to do with taking the pill. You just keep taking them one pack after the other. You do not stop them if you start spotting, you do not stop them if you don’t have a period, bleeding has nothing at all to do with when you take your pills, once you’ve started them.
Pulling out is NOT a method of birth control. Sperm are left in the vagina before ejaculation.
- TriNessa Information for Consumers
- TriNessa Information for Healthcare Professionals (includes dosage details)
- Side Effects of TriNessa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm taking the birth control pill called Trinessa for about a month and a half my period is almost a week late according to my days app. ...
1 answer • 26 May 2013
I am on birth control and although I have learned that it was completely unnecessary, I took the morning after pill after the condom fell off during ...
2 answers • 20 Feb 2014
I've been taking Trinessa for about 10 months now, and have had good results. I've never had a problem with my period coming late or early. ...
1 answer • 11 Apr 2014
... all the time but there was a slippage of the condom and I'm I took three green pills but like three times I been late on my period. Am i ...
1 answer • 15 Jan 2015